Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Equivariant minimax and minimal surfaces in geometric three-manifolds


Authors: Jon T. Pitts and J. H. Rubinstein
Journal: Bull. Amer. Math. Soc. 19 (1988), 303-309
MSC (1985): Primary 49F22, 53A10
DOI: https://doi.org/10.1090/S0273-0979-1988-15652-2
MathSciNet review: 940493
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [HS] J. Hass and P. Scott, The existence of least area surfaces, preprint.
  • [HL] W. Hsiang and H. B. Lawson, Minimal submanifolds of low cohomogeneity, J. Differential Geom. 5 (1971), 1-38. MR 298593
  • [KPS] H. Karcher, U. Pinkall, and I. Sterling, New minimal surfaces in S3, preprint. MR 961512
  • [LH] H. B. Lawson, Complete minimal surfaces in S3, Ann. of Math. (2) 90 (1970), 335-374.
  • [MSY] W. Meeks, L. Simon, and S. T. Yau, Embedded minimal surfaces, exotic spheres, and manifolds with positive Ricci curvature, Ann. of Math. (2) 116 (1982), 621-659. MR 678484
  • [OP] P. Orlik, Seifert fiber spaces, Lecture Notes in Math., vol. 291, Springer-Verlag, Berlin and New York, 1981.
  • [PJ] J. Pitts, Existence and regularity of minimal surfaces on Riemannian manifolds, Math. Notes 27, Princeton Univ. Press, Princeton, N. J., 1981. MR 626027
  • [PR1] J. Pitts and J. H. Rubinstein, Existence of minimal surfaces of bounded topological type in three-manifolds, Proceedings of the Centre for Mathematical Analysis 10 (1986), 163-176. MR 857665
  • [PR2] J. Pitts and J. H. Rubinstein, Minimal surfaces of bounded topological type in three-manifolds, preprint.
  • [PR3] J. Pitts and J. H. Rubinstein, Applications of minimax to minimal surfaces and the topology of 3-manifolds, Proc. Centre Math. Anal. 12 (1987), 137-170. MR 924434
  • [SY] R. Schoen and S. T. Yau, Existence of incompressible minimal surfaces and the topology of three dimensional manifolds with nonnegative scalar curvature, Ann. of Math. (2) 110 (1979), 127-145. MR 541332
  • [SP1] P. Scott, The geometries of 3-manifolds, Bull. London Math. Soc. 15 (1983), 401-487. MR 705527
  • [SP2] P. Scott, There are no false Seifert fibre spaces with infinite π1, Ann. of Math. (2) 117 (1983), 35-70.
  • [SS] L. Simon and F. Smith, On the existence of embedded minimal 2-spheres in the 3-sphere, endowed with an arbitrary metric, preprint.
  • [TW] W. Thurston, Geometry and topology of 3-manifolds, mimeographed lecture notes, Princeton Univ., 1978.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 49F22, 53A10

Retrieve articles in all journals with MSC (1985): 49F22, 53A10


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1988-15652-2

American Mathematical Society